Alert archive / West Virginia / Winter Weather Advisories in 2021
Winter Weather Advisory 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this winter weather advisory at Nov 14, 2021, 3:12 AM EST for Tucker County, West Virginia. It took effect at Nov 14, 2021, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 3:12 AM EST (08:12 UTC)
- In effect from
- Nov 14, 2021, 4:00 PM EST
- Expired
- Nov 15, 2021, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS41 KPBZ 140812 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 312 AM EST Sun Nov 14 2021 WVZ514-141615- /O.NEW.KPBZ.WW.Y.0021.211114T2100Z-211115T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 312 AM EST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Eastern Tucker County. * WHEN...From 4 PM this afternoon to 10 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh && $$
4 follow-up statements
547 WWUS41 KPBZ 141625 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 1125 AM EST Sun Nov 14 2021 WVZ514-150030- /O.CON.KPBZ.WW.Y.0021.211114T2100Z-211115T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1125 AM EST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Eastern Tucker County. * WHEN...From 4 PM this afternoon to 10 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh && $$
572 WWUS41 KPBZ 142256 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 556 PM EST Sun Nov 14 2021 WVZ514-150700- /O.CON.KPBZ.WW.Y.0021.000000T0000Z-211115T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 556 PM EST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Eastern Tucker County. * WHEN...Until 10 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh && $$
752 WWUS41 KPBZ 150637 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 137 AM EST Mon Nov 15 2021 WVZ514-151500- /O.CON.KPBZ.WW.Y.0021.000000T0000Z-211115T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 137 AM EST Mon Nov 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 45 mph. * WHERE...Eastern Tucker County. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh && $$
842 WWUS41 KPBZ 151456 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 956 AM EST Mon Nov 15 2021 WVZ514-151600- /O.EXP.KPBZ.WW.Y.0021.000000T0000Z-211115T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 956 AM EST Mon Nov 15 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Scattered snow showers are still possible today, though additional accumulation should be less than an inch. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this winter weather advisory went out at Nov 13, 8:11 PM EST, 7 hours 1 minute earlier.
Area forecast discussion, Nov 13, 8:11 PM EST, 7 hours 1 minute before
Area Forecast Discussion National Weather Service Pittsburgh PA 811 PM EST Sat Nov 13 2021 .SYNOPSIS... Rain and snow showers will plague the region through Monday. Dry weather and moderating temperature will follow. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... No changes were needed for the eve update. Previous... The eve update featured some adjustments to weather type and snow amounts for tonight through Monday. For tonight, rain and snow shower chance should remain confined to areas north of I 80 as per flow off the lakes with increased shortwave ridging suppressing pcpn elsewhere. Overnight temperature will not drop off drastically as per weak warm advection with the advance of another trough and with a persistent cloud blanket. Look for readings at, or a couple degrees under freezing for areas off the ridges. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Increasing vorticity and moisture advection associated with the approach of low pressure on Sunday should develop widespread rain and snow across the forecast area. Snow and accumulation potential with this system will be compromise by a rapidly warming boundary layer, but 1 to 3 inches is expected along the I-80 corridor and in higher elevations into Monday. Nwly flow in the wake of that departing low pressure should maintain unsettled conditions through Monday, with scattered rain / snow showers persisting through the remainder of the day. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Long term guidance indicates rising heights into midweek in response to wrn CONUS troughing. Dry weather and moderating temperature may thus be anticipated until that trough approaches, and crosses the Upper Ohio during the latter half of the week. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... MVFR cigs wl persist tonight although a shortwave ridge wl build and keep most ports pcpn free. Advancing low pressure wl deteriorate conditions on Sunday with the development of snow and rain and periods of IFR. Accumulation at terminals is expected to peak at around an inch for FKL and DUJ. .Outlook... Restrictions are likely through Monday with midweek improvement expected before conditions redeteriorate with a late week cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Nov 13, 12:44 PM EST, 14 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1244 PM EST Sat Nov 13 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-141745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1244 PM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in West Virginia, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.